Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jan 7, 2016, 8:55 PM CST for Johnson County, Pettis County, Missouri. It took effect at Jan 7, 2016, 11:18 PM CST. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2016, 8:55 PM CST (02:55 UTC)
- In effect from
- Jan 7, 2016, 11:18 PM CST
- Expired
- Jan 9, 2016, 9:16 AM CST
- In force
- 34 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7). The gauge peaked at 22.24 ft at Jan 8, 2016, 5:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
179
WGUS43 KEAX 080255
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CST THU JAN 7 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-090255-
/O.NEW.KEAX.FL.W.0003.160108T0518Z-160109T1516Z/
/VLYM7.1.ER.160108T0518Z.160108T1200Z.160108T1516Z.NO/
855 PM CST THU JAN 7 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* until Saturday morning.
* At 8:00 PM Thursday the stage was 21.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 22.6 feet by Friday morning. The river will fall below
flood stage by late Friday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.0 Thu 08 PM 22.6 Friday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$1 follow-up statement
008
WGUS83 KEAX 081427
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
827 AM CST FRI JAN 8 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-081457-
/O.CAN.KEAX.FL.W.0003.000000T0000Z-160109T1516Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 AM CST FRI JAN 8 2016
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 8:00 AM Friday the stage was 21.5 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage with a value of
21.8 feet this afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.5 Fri 08 AM 21.8 this afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-091426-
/O.EXT.KEAX.FL.W.0004.160108T1500Z-160111T2040Z/
/BLVM7.1.ER.160108T1500Z.160109T1200Z.160110T2040Z.NO/
827 AM CST FRI JAN 8 2016
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Monday afternoon.
* At 7:45 AM Friday the stage was 23.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 26.3 feet by Saturday morning. The river will fall
below flood stage by early Sunday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.8 Fri 08 AM 26.3 Saturday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC033-091426-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-160109T2248Z/
/CAXM7.1.ER.160108T1045Z.160108T1800Z.160108T2248Z.UU/
827 AM CST FRI JAN 8 2016
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Saturday afternoon.
* At 8:00 AM Friday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.4 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 16.2 Fri 08 AM 16.4 this afternoon
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jan 7, 5:21 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Jan 7, 5:21 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 521 PM CST THU JAN 7 2016 .DISCUSSION... Issued at 253 PM CST THU JAN 7 2016 There are a couple of storm systems to keep track of over the next 36 hours. The first, currently near the Texas/Oklahoma panhandles, is expected to track right over the forecast area late tonight through tomorrow morning. Models continue to produce light snow over northwestern Missouri as this system moves through. However forecast soundings show relatively warm temperatures in the lowest 4000 to 4500 ft suggesting that precipitation will be all liquid. They system itself doesn't look strong enough to lead to dynamic cooling and plots of 925mb and 850mb temperatures don't indicate any pocket of cooler air being produced from the lift associated with the wave. So keeping the precipitation liquid is reasonable at this time. It's not until later in the day, after the main precipitation area has moved away, that temperatures begin to cool enough to become supportive of snowfall. By that time, the second wave will be approaching the area with precipitation expanding over the southeastern half to two-thirds of the forecast. Temperatures will fall through the night and be steady or continue to fall through the day Saturday. So cold air will be in place for this second system to work with. This system is also stronger than the lead wave and should be able to produce a swath of potentially heavy snow over parts of Missouri. Models are in good agreement taking the track of this wave south of what would be ideal for producing snow in our forecast area. Instead, with the track of the surface low from central Arkansas into the Ohio Valley, the corridor of heavy snow looks to be from south central Missouri through eastern Missouri, and may just clip our far eastern counties. Still, this produces about 2 to 3 inches of snow for areas from Sedalia to Moberly eastward. Amounts of 1 to 2 inches look likely from the KC area to Kirksville east. The other aspect of this series of storms will be the cold air they dislodge. This will lead to the coldest air we've seen this season and have kept lows in the single digits above freezing over northern Missouri, with teens elsewhere. When combined with winds in the 10 to 15 mph range, with some stronger gusts, wind chill values Sunday morning will likely be in the -10 to 0 range. That cold surface high is quick to pass through and move into the Southeast with flow becoming southerly to southwesterly by Monday and Tuesday. This will moderate temperatures some but there may be a reinforcing shot or two as cold surface highs move south around the deep upper low over the Hudson Bay. With several cold and dry high pressure areas moving into the Plains next week, the chances for precipitation look fairly low at this time. But given the northwesterly flow and at times cyclonic curvature to the upper pattern, it's not out of the realm of possibility that a clipper system may move through the region and give us some precipitation. But there isn't much predictability at this point so for now the extended forecast remains dry. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 521 PM CST THU JAN 7 2016 Long duration IFR event well underway across the Lwr Missouri Vly with restrictions at or below alternate min thresholds at all fcst sites. See very little room for improvement through much of the overnight as rain once again grows more steady after the 03Z time frame. Overall confidence for restrictions remaining below alternate mins remains high with this fcst issuance with the potential for conditions to fall below airport mins after 09z as fog becomes more probable. After 12z...expect a gradual wind shift towards the northwest as main surface low tracks across the area. Despite this...fcst models show continued IFR restrictions as a substantial amount of low-level moisture remains in place. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...32
Hazardous weather outlook, Jan 7, 4:55 AM CST, 16 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 455 AM CST THU JAN 7 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 455 AM CST THU JAN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT SNOW IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA FRIDAY NIGHT THROUGH SATURDAY EVENING. TOTAL SNOW ACCUMULATIONS WILL BE AROUND AN INCH. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:36 AM CST | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Jan 8, 3:36 AM CST | River Flood Warning | EAX | Carroll | 33 hr |
| Jan 8, 3:02 PM CST | River Flood Warning | EAX | Linn, Livingston | 45 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.